MAUDE Adverse Event Report: CATH F6 INF TL JL 3.5 100 CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH F6 INF TL JL 3.5 100 CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534618T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the tip of the 6f 100cm judkins left (jl3.5) infiniti diagnostic catheter split into 2 separate pieces in the subclavian artery.It did take extra time to remove the separated piece from the body.The device was removed from the patient with a guide catheter, 3.0mm balloon and an.014 wire.There was no reported patient injury.The device was stored per labelling and opened in sterile field.Access was in radial artery for a left heart catheterization (lhc).The device was not used for a chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).The device was prepped according to the instructions for use.The device was not re-sterilized.There were no kinks nor other damages noted prior to inserting the product into the patient.The patient is currently recovered.The device will be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: the tip of the 6f 100cm judkins left (jl3.5) infiniti diagnostic catheter split into 2 separate pieces in the subclavian artery.It did take extra time to remove the separated piece from the body.The device was removed from the patient with a guide catheter, 3.0mm balloon and an.014 wire.The device was stored per labelling and opened in sterile field.Access was in radial artery for a left heart catheterization (lhc).The device was not used for a chronic total occlusion (cto).The device was stored and handled per the instructions for use (ifu).The device was prepped according to the instructions for use.The device was not re-sterilized.There were no kinks nor other damages noted prior to inserting the product into the patient.The patient is currently recovered.There was no reported patient injury.One non-sterile judkins left (jl3.5) infiniti diagnostic catheter (cath f6 inf tl jl 3.5 100 cm) unit was received for analysis.Per visual analysis a separated condition was found on the unit.Per sem analysis, results showed the separated area of the body / shaft presented evidence of elongations on the body / shaft material.The elongations found on the body / shaft material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body / shaft material was induced to a tensile force that exceeded the body / shaft material yield strength prior to the separation.No other anomalies were observed.A product history record (phr) review of lot: 17935288 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip ¿ separated - in - patient¿ was confirmed during visual analysis, a separated condition was found on the device.Per sem analysis, the elongations found on the body / shaft material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body / shaft material was induced to a tensile force that exceeded the body / shaft material yield strength prior to the separation.It is difficult to draw a clinical conclusion between the device and the events based on the information available.However, it is probable that procedural and or handling factors such as the user¿s interaction with the device may have led to the reported event, for instance, strong pulling of the device.According to the information in the instructions for use, although not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.To prevent kinking of 5f and smaller angiographic catheters, ensure that to prevent kinking of 5f and smaller angiographic catheters, ensure that: the pigtail catheter is not straightened by hand, but only with a diagnostic guidewire or, if applicable, with a tip straightener.A guidewire is used when introducing the catheter through the csi and into the left ventricle.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.For all catheters: keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Exercise care when removing guidewires from multiple-curve catheters.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
CATH F6 INF TL JL 3.5 100 CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11106430
Report Number9616099-2021-04166
Device Sequence Number3950001
Product Code DQO
UDI-Device Identifier10705032014168
UDI-Public10705032014168
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number534618T
Device Catalogue Number534618T
Device Lot Number17935288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Life Threatening;